MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0430
Medical Device Problem Codes Material Deformation (2976); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2020-00472, 3005168196-2020-00473, 3005168196-2020-00474, 3005168196-2020-00475, 3005168196-2020-00477, 3005168196-2020-00478, 3005168196-2020-00479, 3005168196-2020-00480.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the abdominal aortic using packing coil lps, ruby coil lps, lp system detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician advanced a packing coil lp to the target vessel using the microcatheter and made multiple attempts to detach it using the handle.However, the attempts were unsuccessful, and it was observed that the black alignment zone on the handle had minimal separation; subsequently, the physician used their fingers to pin and pull the pusher assembly of the packing coil lp to manually detach it.In the middle of the procedure, a ruby coil lp (f94634) was found kinked upon removal from the packaging hoop.The damage to the ruby coil lp was found prior to use, and therefore, it was not used in the procedure.The physician then continued the procedure, and the issue with the packing coil lp occurred with three additional packing coil lps and two ruby coils lps.Another handle was opened and used with attempts to detach the coils, but it is unknown at which point the second handle was used; therefore, the coils were also manually detached using the pin and pull technique.It was reported that one of the handle made a weak sound upon pulling the trigger.In addition, the distal tip of the microcatheter was not initially visible, which led to the pusher assemblies of the ruby coil lps exiting the microcatheter and kinking in the coil pack.Once the physician was closer to the origin of the inferior mesenteric artery (ima), the tip of the microcatheter became visible.The procedure was completed using two additional ruby coil lps, a third handle, and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9908826
Report Number3005168196-2020-00476
Device Sequence Number3131605
Product Code HCG
UDI-Device Identifier00815948021822
UDI-Public00815948021822
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2024
Device Model NumberRBYLP0430
Device Catalogue NumberRBYLP0430
Device Lot NumberF94630
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2020
Initial Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Date Report Sent to FDA01/01/2005